Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 22, 2021Taliaferro County, Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 22, 2021, 5:52 PM EDT for Taliaferro County, Warren County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 5:52 PM EDT (21:52 UTC)
Expired
Aug 22, 2021, 6:15 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Taliaferro County, GA, Warren County, GA

The radar

The Robins AFB radar (KJGX), 125 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WWUS82 KFFC 222152
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT Sun Aug 22 2021
 
GAZ039-051-062-222215-
Taliaferro GA-Wilkes GA-Warren GA-
552 PM EDT Sun Aug 22 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WARREN, CENTRAL
TALIAFERRO AND SOUTHEASTERN WILKES COUNTIES THROUGH 615 PM EDT...

At 552 PM EDT...a strong thunderstorm was over Sharon, or 7 miles
northeast of Crawfordville...moving east at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Warrenton, Crawfordville, Norwood, Sharon, Camak,
Ficklin, Cadley, Lundberg, Holliday Park, Aonia, Barnett, Rocky Creek
Fire Dept., Raytown, Alexander Stephens Park and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
      3363 8258 3364 8259 3363 8261 3363 8262
      3362 8262 3361 8265 3345 8259 3329 8267
      3352 8294 3377 8279 3368 8250 3365 8249
TIME...MOT...LOC 2152Z 291DEG 13KT 3360 8278 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:51 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 22, 3:51 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
351 PM EDT Sun Aug 22 2021

.SHORT TERM /Tonight through Monday Night/...
Current radar loop shows some scattered showers and isolated
thunderstorms moving S across the state. So far the storms have
remained fairly weak but instabilities are building across the
area so expecting things to ramp up a bit over the next few
hours. Looking at cape values in the 1300 to 2000J/KG range
which is a bit less than yesterday right now. Shear values
continue to be very weak but PWs are still elevated in the 1.8 to
2" range. Not expecting much in the way of severe storms as they
push into central and south GA but some strong storms with some
SWAs being issued for them would not be a surprise. The biggest
threats appear to be periods of heavy rain, gusty winds, and
lighting. A slightly drier airmass is expected to move into the
area tonight behind these showers but still expecting some
isolated showers Monday afternoon mainly across south and portions
of central GA.

Temps Monday will be mainly in the lower 90s with 80s in the NE
GA mountains. Low temps tonight and Monday night will get down
into the mid to upper 60s to lower 70s.

01

.LONG TERM /Tuesday through Sunday/...
Will be transitioning to a more tropical airmass for most of the
long term as waves of enhanced moisture advect into the area on the
SW side of the retrograding Bermuda high. Tuesday still has the main
moisture axis mainly confined to the south and east so have limited
the chance pops to central GA, but Wednesday onward even into next
weekend will be high end chance to likely pops for scattered to
numerous diurnally aided convection. High PWATs could allow for some
hydrometeor loaded downdrafts with highly efficient precip and
enhanced microburst wind gusts each afternoon/evening.

Tuesday is the warmest day given the aforementioned drier
conditions and may still have some heat indices flirt near the 105
deg advisory level across some central or eastern portions. An
issuance may be warranted in future updates.

Baker

&&

.AVIATION...
18Z Update...
Clouds are mainly SCT to BKN across the area but they are VFR.
There are some scattered showers and isolated thunderstorms moving
south across north GA right now. The will reach ATL within the
hour and if they make it to MCN/CSG it will be around 21-22z.
These storms will continue through sunset then diminish by
02-03z. Ceilings will scatter out after sunset and expecting
things to clear out tonight with a drier airmass moving in from
the north behind the showers. Expecting another round of showers
monday but they should be confined to south and portions of
central GA...Mainly south of CSG/MCN.

//ATL Confidence...18Z Update...
Medium to high confidence on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  91  72  94 /  20   5   5  10
Atlanta         71  91  72  94 /  20   5   5  20
Blairsville     64  87  65  88 /  20  10   5  20
Cartersville    69  91  69  94 /  10   5   0  10
Columbus        73  92  74  94 /  30  20  10  30
Gainesville     70  90  71  92 /  20   5   5  10
Macon           73  92  72  94 /  30  20  10  30
Rome            69  93  70  96 /  10   0   0  10
Peachtree City  71  91  71  94 /  20   5   5  20
Vidalia         74  91  74  92 /  40  40  20  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Baker
AVIATION...01
Hazardous weather outlook, Aug 22, 11:37 AM EDT, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1137 AM EDT Sun Aug 22 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1137 AM EDT Sun Aug 22 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

This afternoon and evening scattered thunderstorms are possible
across the area with the primary threats being locally heavy rain,
cloud-to-ground lightning, and gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Monday and Tuesday scattered, mainly afternoon and evening
thunderstorms will be possible favoring mainly southcentral
Georgia. Wednesday into the weekend scattered area wide afternoon
showers return. With any storms that develop locally heavy rain,
cloud-to-ground lightning, and gusty winds will be possible.

Monday and Tuesday afternoons dangerous heat indices are possible
across the central portions of the area and may warrant a Heat
Advisory in future updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 22, 3:00 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Sun Aug 22 2021

GAZ032-033-043>046-053>055-057-221930-
Fayette GA-North Fulton GA-Douglas GA-Rockdale GA-Cobb GA-Clayton GA-
Coweta GA-DeKalb GA-Henry GA-South Fulton GA-
300 PM EDT Sun Aug 22 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN
ROCKDALE, SOUTHERN DEKALB, NORTHERN FAYETTE, SOUTH CENTRAL COBB,
DOUGLAS, NORTHWESTERN HENRY, NORTH CENTRAL COWETA, SOUTHWESTERN
FULTON AND CLAYTON COUNTIES THROUGH 330 PM EDT...

At 259 PM EDT...a line of strong thunderstorms was along a line
extending from Belmont to Winston...and moving southeast at 25 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Douglasville, Decatur, Fayetteville, Conyers, Jonesboro,
East Point, Stockbridge, Union City, Forest Park, Riverdale, Villa
Rica, College Park, Fairburn, Tyrone, Morrow, Hapeville, Palmetto,
Avondale Estates and Lake City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3379 8472 3379 8409 3357 8401 3352 8405
      3350 8403 3345 8484 3352 8485 3352 8482
      3355 8483 3357 8481 3358 8485 3377 8488
TIME...MOT...LOC 1859Z 317DEG 22KT 3374 8416 3370 8483

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 22, 4:10 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT Sun Aug 22 2021

GAZ112-113-222030-
Toombs GA-Montgomery GA-
410 PM EDT Sun Aug 22 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN TOOMBS AND
SOUTHEASTERN MONTGOMERY COUNTIES THROUGH 430 PM EDT...

At 409 PM EDT...a strong thunderstorm was over Cedar Crossing, or 7
miles northwest of Plant Hatch...moving east at 25 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Uvalda, Alston, South Thompson, English Eddy, Center, Toombs Central,
New Branch, Grays Landing, Rock Springs, Cedar Crossing, Johnson
Corner and McNatt Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3193 8226 3194 8228 3193 8230 3195 8231
      3193 8231 3194 8238 3196 8238 3195 8239
      3197 8244 3197 8248 3196 8250 3195 8248
      3195 8249 3196 8254 3216 8247 3212 8220
      3192 8223 3191 8225
TIME...MOT...LOC 2009Z 287DEG 20KT 3201 8243

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 22, 5:21 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT Sun Aug 22 2021

GAZ039-050-051-059>061-072-222145-
Taliaferro GA-Wilkes GA-Putnam GA-Hancock GA-Jones GA-Jasper GA-
Greene GA-
521 PM EDT Sun Aug 22 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF PUTNAM, NORTHWESTERN
HANCOCK, CENTRAL GREENE, TALIAFERRO, SOUTHERN WILKES, NORTHWESTERN
JONES AND SOUTHERN JASPER COUNTIES THROUGH 545 PM EDT...

At 521 PM EDT...a line of strong thunderstorms was along a line
extending from near Rayle to near Veazey to McElheneys Crossroads...
and moving east at 30 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Eatonton, Washington, Greensboro, Monticello, Crawfordville, Union
Point, White Plains, Siloam, Rayle, Sharon, Phoenix, Reynolds at Lake
Oconee, Liberty, Springfield, Veazey, Resseaus Crossroads, Round Oak,
Newtown, Central Georgia Experiment Stn and McElheneys Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3359 8270 3351 8277 3352 8282 3347 8287
      3344 8286 3306 8371 3322 8383 3325 8381
      3327 8383 3347 8339 3348 8328 3351 8328
      3353 8324 3370 8303 3370 8299 3373 8295
      3376 8297 3382 8289 3380 8258 3372 8253
TIME...MOT...LOC 2121Z 279DEG 24KT 3374 8288 3351 8318 3323 8376

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 22, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT Sun Aug 22 2021

GAZ039-051-062-222215-
Taliaferro GA-Wilkes GA-Warren GA-
552 PM EDT Sun Aug 22 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WARREN, CENTRAL
TALIAFERRO AND SOUTHEASTERN WILKES COUNTIES THROUGH 615 PM EDT...

At 552 PM EDT...a strong thunderstorm was over Sharon, or 7 miles
northeast of Crawfordville...moving east at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Warrenton, Crawfordville, Norwood, Sharon, Camak,
Ficklin, Cadley, Lundberg, Holliday Park, Aonia, Barnett, Rocky Creek
Fire Dept., Raytown, Alexander Stephens Park and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
      3363 8258 3364 8259 3363 8261 3363 8262
      3362 8262 3361 8265 3345 8259 3329 8267
      3352 8294 3377 8279 3368 8250 3365 8249
TIME...MOT...LOC 2152Z 291DEG 13KT 3360 8278

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:00 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Douglas30 min
Aug 22, 4:10 PM EDTSpecial Weather StatementFFCToombs20 min
Aug 22, 5:21 PM EDTSpecial Weather StatementFFCGreene, Jasper, Putnam, Taliaferro, Wilkes24 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.